Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 89, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 14, 2006, 11:24 PM MDT for Golden Valley County, North Dakota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2006, 11:24 PM MDT (05:24 UTC)
- Expired
- Jun 15, 2006, 12:00 AM MDT
- In force
- 36 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Golden Valley County, ND
The radar
The Bismarck radar (KBIS), 235 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 5:14 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.4 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1160 J/kg
- Mixed-layer CIN
- -372 J/kg
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:10 PM MDT, 9 hours 14 minutes earlier.
Area forecast discussion, Jun 14, 2:10 PM MDT, 9 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 310 PM CDT WED JUN 14 2006 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT A RIDGE OVER EASTERN NORTH DAKOTA AND A CLOSED LOW OVER MONTANA WILL PUT NORTH DAKOTA UNDER THE PRIME UPPER DIFFLUENT AREA. ADD A STRONG SHORT WAVE TO THE MIX TONIGHT AND CONDITIONS BECOME FAVORABLE FOR SEVERE THUNDERSTORMS. BASED ON CURRENT CAP AND NIGHTTIME ARRIVAL OF THE SHORT WAVE THIS SHOULD BE A LATE NIGHT EVENT FOR OUR FORECAST AREA. ACTIVITY WILL BE ONGOING THURSDAY MORNING IN OUT EASTERN ZONES...WHILE A DRY SLOT WILL LIMIT ACTIVITY IN THE WEST. BY THURSDAY NIGHT AND FRIDAY MOISTURE WILL RETURN AND THE APPROACH OF THE UPPER LOW SHOULD DESTABILIZE THE ATMOSPHERE ENOUGH FOR ANOTHER ROUND OF CONVECTION. .LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT AN UPPER LEVEL RIDGE WILL DEVELOP SUNDAY THEN MOVE SLOWLY EAST. BY MONDAY AFTERNOON THE RIDGE WILL BE EAST OF THE FORECAST AREA WITH ANOTHER SURFACE LOW ON THE LEE OF THE ROCKIES PROVIDING SURFACE CONVERGENCE FOR DEVELOPMENT OF THUNDERSTORMS. THIS SHOULD MOVE OVER THE FORECAST AREA MONDAY NIGHT. TUESDAY AND WEDNESDAY...THE FLOW ALOFT WILL TURN ZONAL WITH WEAK SURFACE FEATURES. CONSEQUENTLY... CHANCE OF TSTMS WILL BE DIMINISHED AND WILL NOT MENTION AT THIS TIME. WILL SEE A BUMP OF MAX TEMPS ON MONDAY IN THE WARM ADVECTION AHEAD OF THE LOW...OTHERWISE TEMPS SHOULD REMAIN NEAR NORMAL. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RSL/TSW
Hazardous weather outlook, Jun 14, 3:48 AM MDT, 19 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 448 AM CDT WED JUN 14 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-151000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 448 AM CDT WED JUN 14 2006 /348 AM MDT WED JUN 14 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM DEVELOPING OVER EASTERN MONTANA AND WYOMING TODAY...WILL SLIDE EAST ACROSS THE FORECAST AREA THIS EVENING AND OVERNIGHT. AS A RESULT...STRONG TO SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP ACROSS THE FORECAST AREA...WITH THE PRIMARY SEVERE WEATHER THREAT BEING LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AS THE LOW PRESSURE TROUGH MOVES EAST THURSDAY MORNING AND AFTERNOON...THERE REMAINS A CHANCE FOR STRONG TO SEVERE STORMS ACROSS THE EASTERN THIRD OF THE FORECAST AREA INTO EARLY THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING AND TONIGHT...THEN POSSIBLE FOR THURSDAY AFTERNOON. NH
In the hours before
Local storm report, Jun 14, 8:09 PM MDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
909 PM CDT WED JUN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM HAIL 7 SE BEACH 46.84N 103.90W
06/14/2006 E1.00 INCH GOLDEN VALLEY ND TRAINED SPOTTER
&&
SWICHELocal storm report, Jun 14, 8:21 PM MDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
921 PM CDT WED JUN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 6 E BEACH 46.91N 103.88W
06/14/2006 E1.75 INCH GOLDEN VALLEY ND TRAINED SPOTTER
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 6:52 PM MDT | Severe Thunderstorm Warning | BIS | Golden Valley | 53 min |
| Jun 14, 6:53 PM MDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 67 min |
| Jun 14, 6:57 PM MDT | Tornado Warning | BIS | Golden Valley | 28 min |
| Jun 14, 7:45 PM MDT | Severe Thunderstorm Warning | BIS | Golden Valley | 60 min |
| Jun 14, 8:03 PM MDT | Severe Thunderstorm Warning | BIS | Slope | 33 min |
| Jun 14, 8:08 PM MDT | Severe Thunderstorm Warning | BIS | Billings | 67 min |
| Jun 14, 11:27 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie | 48 min |
| Jun 15, 12:33 AM MDT | Severe Thunderstorm Warning | BIS | Stutsman | 42 min |
| Jun 15, 2:02 AM MDT | Severe Thunderstorm Warning | BIS | Foster | 28 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.